MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number EUP2512X
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure, an attempt was made to use one euphora rx ptca balloon catheter to treat a non-tortuous, non-calcified lesion ex hibiting 95% stenosis located in the mid left anterior descending (lad) artery.There was no difficulty removing the stylette from the balloon prior to insertion.The device was inspected with no issues noted.Negative prep was performed with no issues noted.The lesion was pre-dilated.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.It was reported that inflation difficulties occurred during balloon inflation at 8atm.It was also reported that balloon deflation difficulties occurred following first inflation and the device would not deflate at the lesion site.The balloon was removed very slowly from the patient while inflated at 8 atm with no difficulties encountered, however removal difficulties were encountered when removing the balloon through the 6 french guide.It was noted that the length of the stylette appeared shorter than normal.The patient was reported to be alive with no injury.
 
Additional Manufacturer Narrative
Product analysis summary: a stopcock was attached to the luer of the device.A kink was noted on the hypotube, immediately distal to the strain relief.A stylette was loaded in the device.The distal tip was positioned at the hook of the stylette.The balloon was partially inflated.There was hardened contrast in the balloon material.The proximal balloon bond was necked.The core wire was kinked.It was not possible to perform inflation and deflation testing due to the condition of the proximal balloon bond.The distal tip was cut longitudinally and the stylette was removed without issue.There was no residue visible on the stylette.There was no other damage evident to the remainder of the device.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the device was not moved or repositioned in the lesion.There was no difficulties noted when removing the protective sheath / packaging stylette from the device.It was stated that the balloon catheter was used to pre-dilate the lesion.It was also stated that the device was not moved or repositioned prior to the inflation difficulties.50/50 contrast/ saline concentration was used by the physician.The same inflation device was successfully used with other devices pre or post the inflation difficulties encountered.The physician completed the procedure using another eup2512x from the same lot with no difficulty.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key10306769
Report Number9612164-2020-02677
Device Sequence Number804567
Product Code LOX
UDI-Device Identifier00643169560017
UDI-Public00643169560017
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2022
Device Model NumberEUP2512X
Device Catalogue NumberEUP2512X
Device Lot Number219236809
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2020
Initial Date Received by Manufacturer 07/17/2020
Supplement Date Received by Manufacturer07/22/2020
09/07/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date08/11/2020
09/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1